Alert archive / Alabama / Small Craft Advisories in 2017
Small Craft Advisory 61, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Dec 24, 2017, 3:29 AM CST. It took effect at Dec 24, 2017, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2017, 3:29 AM CST (09:29 UTC)
- In effect from
- Dec 24, 2017, 6:00 PM CST
- Expired
- Dec 25, 2017, 11:53 AM CST
- In force
- 18 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
255 WHUS74 KMOB 240929 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 329 AM CST Sun Dec 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... .Winds and seas will increase tonight in the wake of a cold front. Strong northerly flow and high seas will continue into Monday morning. GMZ630>632-650-655-670-675-241800- /O.NEW.KMOB.SC.Y.0061.171225T0000Z-171225T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 329 AM CST Sun Dec 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect from 6 PM this evening to noon CST Monday. * WINDS...Northerly winds increasing to 20 to 25 knots. * WAVES/SEAS...Building to 3 feet nearshore to 6 to 8 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
5 follow-up statements
762 WHUS74 KMOB 241624 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 1024 AM CST Sun Dec 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... .Winds and seas will increase tonight in the wake of a cold front. Strong northerly flow and high seas will continue into Monday morning. GMZ630>632-650-655-670-675-250100- /O.CON.KMOB.SC.Y.0061.171225T0000Z-171225T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1024 AM CST Sun Dec 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... * WINDS...Northerly winds increasing to 20 to 25 knots. * WAVES/SEAS...Building to 3 feet nearshore to 6 to 8 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
089 WHUS74 KMOB 250057 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 657 PM CST Sun Dec 24 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... .Winds and seas will increase tonight in the wake of a cold front. Strong northerly flow and high seas will continue into Monday morning. GMZ630>632-650-655-670-675-250900- /O.CON.KMOB.SC.Y.0061.000000T0000Z-171225T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 657 PM CST Sun Dec 24 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WINDS...Northerly winds increasing to 20 to 25 knots. * WAVES/SEAS...Building to 3 feet nearshore to 6 to 8 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
590 WHUS74 KMOB 250832 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 232 AM CST Mon Dec 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... .Strong northerly flow and high seas will continue into Monday morning. GMZ630>632-650-655-670-675-251800- /O.CON.KMOB.SC.Y.0061.000000T0000Z-171225T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 232 AM CST Mon Dec 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...Northerly winds 20 to 25 knots. * WAVES/SEAS...3 feet nearshore to 6 to 8 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
387 WHUS74 KMOB 251547 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 947 AM CST Mon Dec 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OFFSHORE WATERS FROM 20 TO 60 NM OUT UNTIL NOON CST TODAY... .A moderate to strong northerly flow will continue through midday then slowly diminish through tonight. GMZ630>632-650-655-251700- /O.CAN.KMOB.SC.Y.0061.000000T0000Z-171225T1800Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- 947 AM CST Mon Dec 25 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the Small Craft Advisory. Small craft should exercise caution this morning. $$ GMZ670-675-251800- /O.CON.KMOB.SC.Y.0061.000000T0000Z-171225T1800Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 947 AM CST Mon Dec 25 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...Northerly winds 20 to 25 knots. * WAVES/SEAS...Seas 5 to 7 feet well offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
336 WHUS74 KMOB 251753 AAA MWWMOB URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Mobile AL 1153 AM CST Mon Dec 25 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... GMZ670-675-251900- /O.CAN.KMOB.SC.Y.0061.000000T0000Z-171225T1800Z/ Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1153 AM CST Mon Dec 25 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the Small Craft Advisory. A moderate to strong northerly flow will continue through midday then slowly diminish through tonight. Small craft should exercise caution over the near shore waters through mid afternoon and well offshore through tonight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 11:39 PM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Dec 23, 11:39 PM CST, 3 hours 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Mobile AL 1139 PM CST Sat Dec 23 2017 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 06Z issuance...Ceilings will lower overnight in the wake of a cold front moving south of the gulf coast, reaching the IFR to LIFR categories (400 to 600 feet) by 24.08z. MVFR visibilities (~4SM) are also expected late tonight into Sunday morning. Visibilities in fog and low status will improve through mid Sunday morning, with skies clearing quickly from west to east through late morning. North-northwest winds near 10 knots will diminishing to near 5 knots late, then increase from the northwest at 8 to 12 knots by late Sunday morning. /22 && .PREV DISCUSSION... /issued 335 PM CST Sat Dec 23 2017/ NEAR TERM /Now Through Sunday/...A line of deeper moisture with light rainshowers embedded continues to move east across eastern sections of the forecast area this afternoon progged to shift east of the forecast area later this evening as a cold front moves south and east of the area late this afternoon through early tonight. With some residual moisture in the wake of the front some very light rain or drizzle may proceed the front through mid to late evening, also. With winds shifting mostly north and building somewhat combined with drier air moving in behind the front by late this evening have opted to keep any significant fog out of the forecast tonight though we could see some isolated pockets of light fog this evening with mostly low status through much of tonight and during the early daylight hours on Sun. By Sun afternoon expect mostly sunny conditions with a moderate west to northwest wind near the surface. Aloft main upper trof will continue over much the eastern conus through Sun afternoon with another embedded short wave moving from the central plains to the Tennessee/Ohio River valleys late this evening through Sun afternoon, with little to no affect further southward along the northern gulf coast through Sun afternoon. Temperatures will return to near or slightly below seasonal levels tonight then slightly above seasonal levels on Sun. 32/ee SHORT TERM /Sunday night Through Tuesday night/...A powerful shortwave advances across the eastern states Sunday night while an otherwise rather large and broad upper trof pattern persists over the CONUS through the period. Dry and cool temperatures follow through Monday night as a surface-850 mb ridge over the southern Plains builds into the region, with a freeze expected for inland areas Monday night. The surface-850 mb ridge over the southeastern states weakens while shifting off into the western Atlantic through Tuesday night while a large surface ridge builds from the northern Plains into the Great Lakes region. This transition results in a weak overrunning flow pattern setting up over the forecast area while deep layer moisture gradually improves. Model soundings show sufficient moistening in the 850-700 mb layer coincident with the modest overrunning flow to support a return of pops Tuesday night while Tuesday will be mostly dry. /29 LONG TERM /Wednesday Through Saturday/...A series of shortwaves move across the region each day through Friday while the large and broad upper trof pattern which has existed over most of the CONUS shifts mostly into the eastern states. In response to this series of shortwaves, there looks to be the development of a modest and poorly defined inverted trof near coastal Texas/Louisiana Wednesday morning which shifts into the north central Gulf coast region for Thursday into Friday. This feature will sufficiently enhance isentropic lift to support scattered to numerous patches of light rain on Wednesday, with the best coverage over the western portion of the area, then scattered patches of light rain follow for Thursday with decreasing coverage expected on Friday. Dry conditions are expected on Saturday as the continuing slow eastward progression of the upper trof and an end to the series of shortwaves results in the dissipation of the weak inverted surface trof and a ridge of dry surface high pressure building into the region. /29 MARINE...Expect a moderate west to northwest flow this afternoon shifting northwest to north tonight, followed by a moderate west to northwest flow during the day on Sun. Expect a moderate to strong northwest to northerly wind flow Sun night through early Mon then shifting northeast and diminishing during the day. A moderate northeast flow will then persist through much of the week with low clouds along with isolated to scattered areas of light rain throughout much of the week. Due to the persistent flow from the northeast the threat for widespread fog will remain low through the forecast period. Exercise caution levels will be likely Sun night into early Mon for most of the marine area as a deeper layer of cold air shifts south across the northern gulf waters Sun night. 32/ee && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Dec 23, 4:33 AM CST, 22 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 433 AM CST Sat Dec 23 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-241045- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 433 AM CST Sat Dec 23 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Patchy dense fog is possible early this morning near the coast. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Friday. GMZ630>636-650-655-670-675-241045- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 433 AM CST Sat Dec 23 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Areas of dense fog over the near shore Gulf waters and bays and sounds will create hazardous conditions for marine navigation through mid morning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strengthening winds and building seas could create hazardous boating conditions for small craft Sunday through Monday night. A Small Craft Advisory may be required for portions of the marine area by the end of the weekend.
Nearby
Small Craft Advisories in Alabama, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.